A de montessus theorem for vector valued rational interpolants

  • P. R. Graves-Morris
  • E. B. Saff
Convergence Theory
Part of the Lecture Notes in Mathematics book series (LNM, volume 1105)


A convergence theorem for vector valued Padé approximants (simultaneous Padé approximants) is established. The theorem is a natural extension of the theorem of de Montessus de Ballore for a row sequence of (scalar) Padé approximants. The result is also generalised to the case of vector valued (N-point) rational interpolants.


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    de Bruin, M. G., Generalised Continued Fractions and a Multidimensional Padé Table, Thesis, Amsterdam University, 1974.Google Scholar
  2. 2.
    de Bruin, M. G., Some Convergence Results in Simultaneous Rational Approximation to the Set of Hypergeometric Functions {1F1(1;ci,z)}i=1n, in Padé Seminar 1983, eds. H. Werner and H. J. Bünger, Bonn 1983, 95–117.Google Scholar
  3. 3.
    Gončar, A. A. and Rahmanov, E. A., On the Simultaneous Convergence of Padé Approximants for Systems of Functions of Markov type, Proc. Steklov Inst. Math. 157 (1981), 31–48.Google Scholar
  4. 4.
    Graves-Morris, P. R., Vector Valued Rational Approximants II, I.M.A.J. Numerical Analysis, 4, (1984), 209–224.MathSciNetCrossRefzbMATHGoogle Scholar
  5. 5.
    Mahler, K., Perfect Systems, Comp. Math. 19 (1968), 95–166.MathSciNetzbMATHGoogle Scholar
  6. 6.
    Mall, J., Grundlagen für eine Theorie der mehrdimensionalen Padéschen Tafel, Thesis, Munich University, 1934.Google Scholar
  7. 7.
    de Montessus de Ballore, R., Sur les Fractions Continues Algébriques, Bull. Soc. Math. de France 30, (1902), 28–36.zbMATHGoogle Scholar
  8. 8.
    Saff, E. B., An Extension of Montessus de Ballore's Theorem on the Convergence of Interpolating Rationals, J. Approx. Theory 6, (1972), 63–67.MathSciNetCrossRefzbMATHGoogle Scholar
  9. 9.
    Warner, D. D., An Extension of Saff's Theorem on the Convergence of Interpolating Rationals, J. Approx. Theory 18, (1976), 108–118.MathSciNetCrossRefzbMATHGoogle Scholar
  10. W.
    Wallin, H., Convergence and Divergence of Multipoint Padé Approximants of Meromorphic Functions, These proceedings.Google Scholar

Copyright information

© Springer-Verlag 1984

Authors and Affiliations

  • P. R. Graves-Morris
    • 1
  • E. B. Saff
    • 2
  1. 1.Mathematical InstituteUniversity of KentCanterburyEngland
  2. 2.Center for Mathematical ServicesUniversity of South FloridaTampaUSA

Personalised recommendations